Compact perfect sets in weak analytic spaces. (English) Zbl 0759.54016

This paper introduces the concept of a cover-analytic space, which is a generalization of that of a Čech-analytic space. In particular, a Hausdorff space \(X\) is cover-analytic if there is a cover-complete [i.e., has a complete sequence of exhaustive covers — a concept studied by E. Michael in Proc. Am. Math. Soc. 96, 513-522 (1986; Zbl 0593.54028)] subspace of \(X\times \mathbb{N}^ \mathbb{N}\) which projects onto \(X\). The main theorem in this paper has three corollaries which each generalize a known result about \(\sigma\)-scattered sets or compact perfect sets. For example, one corollary (which generalizes a result of G. Koumoullis in Topology Appl. 21, 59-71 (1985; Zbl 0574.54041)) is that a cover-analytic regular Hausdorff space \(X\) is either \(\sigma\)- scattered or else contains a nonempty compact perfect set, and these conditions are mutually exclusive.


54E52 Baire category, Baire spaces
54H05 Descriptive set theory (topological aspects of Borel, analytic, projective, etc. sets)
Full Text: DOI


[1] Arhangel’skiǐ, A.V., On topological spaces complete in the sense of čech, (), 37-40, (in Russian)
[2] Fremlin, D.H., Čech-analytic spaces, Note, (December 1980)
[3] Frolík, Z., Generalizations of the G_{δ}-property of complete metric spaces, Czechoslovak math. J., 10, 359-379, (1960) · Zbl 0100.18701
[4] Koumoullis, G., Topological spaces containing compact perfect sets and prohorov spaces, Topology appl., 21, 59-71, (1985) · Zbl 0574.54041
[5] Mansfield, R., Perfect subsets of definable sets of real numbers, Pacific J. math., 35, 451-457, (1970) · Zbl 0251.02060
[6] Michael, E.A., A note on completely metrizable spaces, Proc. amer. math. soc., 96, 512-522, (1986) · Zbl 0593.54028
[7] Moschovakis, Y.N., Descriptive set theory, (1980), North-Holland Amsterdam · Zbl 0433.03025
[8] C. Stegall, Functions of the first Baire class with values in Banach spaces, Proc. Amer. Math. Soc. (to appear). · Zbl 0726.46013
[9] Telgársky, R.; Wicke, H.H., Complete exhaustive sieves and games, Proc. amer. math. soc., 102, 737-744, (1988) · Zbl 0643.54028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.